MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Vitreous Floaters (1866); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an age related cataract and intraocular lens (iol) implantation procedure, the patient experienced poor quality of vision, blurry vision all the ranges with no distance vision, glare from light, halos around bright light, residual astigmatism, a lot of floaters, keratoconjunctivitis sicca/some dryness, decrease contrast sensitivity and progressive worsening of vision.Some dryness prescribed artificial tears (ats) 4 times daily.Trouble with distance vision prescribed with glasses.Floaters were greatly stable.The patient had posterior capsular opacification/secondary cataract and yttrium aluminum garnet (yag) was planned.The patient was ok with readers, but reports quality of vision was limited.Surgeon discussed risk of iol exchange.The old lens was freed with viscoelastic and mobilized into the anterior chamber.The old lens was cut in half and removed without complications.Capsular bag was extended and another model same company lens with different diopter was injected with non-company capsular tension ring because of poor dilation 5 months 12 days following the initial implant procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22353024
Report Number9612169-2025-01304
Device Sequence Number20814520
Product Code MFK
UDI-Device Identifier00380652413473
UDI-Public(01)00380652413473(17)250409(11)211116(10)25309296
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2025
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.115
Device Lot Number25309296
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/30/2025
Date Device Manufactured11/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexMale